Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 37, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 3, 2008, 9:29 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2008, 9:29 PM CDT (02:29 UTC)
- Expired
- Apr 4, 2008, 1:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:00 PM CDT | FLASH FLOOD | Mulberry, AR | SEVERAL SECONDARY ROADS FLOODED DUE TO HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 040231
FFWTSA
ARC033-047-040630-
/O.NEW.KTSA.FF.W.0037.080404T0229Z-080404T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 130 AM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MORE THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS SOUTHERN
CRAWFORD AND FRANKLIN COUNTIES IN ARKANSAS.
RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE THROUGH 130 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...RUDY...ALMA...DYER...MULBERRY...FERN...OZARK...CASS...
DENNING...ALTUS AND WIEDERKEHR VILLAGE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3577 9369 3539 9371 3537 9407 3544 9407
3545 9413 3543 9415 3539 9413 3536 9423
3540 9435 3545 9437 3543 9444 3554 9446
TIME...MOT...LOC 0229Z 270DEG 41KT 3562 9431 3542 9429
$$2 follow-up statements
000
WGUS74 KTSA 040455
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT THU APR 3 2008
ARC033-047-040630-
/O.CON.KTSA.FF.W.0037.000000T0000Z-080404T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-FRANKLIN AR-
1154 PM CDT THU APR 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
FRANKLIN AND SOUTHERN CRAWFORD COUNTIES...
AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
AREAS OF LIGHT RAIN ACROSS PARTS OF SOUTHERN CRAWFORD COUNTY. WHILE
THE HEAVY RAINFALL HAS ENDED...RUNOFF FROM THE PREVIOUS HEAVY
RAINFALL COULD RESULT IN FLOODING OF LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3577 9369 3539 9371 3537 9407 3544 9407
3545 9413 3543 9415 3539 9413 3536 9423
3540 9435 3545 9437 3543 9444 3554 9446
TIME...MOT...LOC 0454Z 270DEG 41KT 3561 9228 3541 9226
$$000
WGUS74 KTSA 040623
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 AM CDT FRI APR 4 2008
ARC033-047-040633-
/O.EXP.KTSA.FF.W.0037.000000T0000Z-080404T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-FRANKLIN AR-
123 AM CDT FRI APR 4 2008
...THE FLASH FLOOD WARNING FOR FRANKLIN AND SOUTHERN CRAWFORD
COUNTIES EXPIRES AT 130 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3577 9369 3539 9371 3537 9407 3544 9407
3545 9413 3543 9415 3539 9413 3536 9423
3540 9435 3545 9437 3543 9444 3554 9446
TIME...MOT...LOC 0623Z 270DEG 41KT 3561 9103 3541 9102
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 8:52 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 3, 8:52 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT THU APR 3 2008
.MESOSCALE UPDATE...
TAIL END STORM MOVING TOWARD LAKE EUFALA
WILL HAVE A FAIRLY FAVORABLE ENVIRONMENT
ACROSS MCINTOSH COUNTY.
SURFACE-BASED CAPE IS ABOUT 1000 J/KG AHEAD OF
THE CELL WITH SR-HELICITY INCREASING FROM
AROUND 125 M2/S2 TO NEAR 225 M2/S2 BY THE TIME
IT REACHES WESTERN HASKEL COUNTY.
THE NEAR-STORM HODOGRAPH SHOWS STORM-RELATIVE
FLOW OF AT LEAST 20 KNOTS THROUGH THE DEPTH
OF THE STORM. THE NEGATIVE IS WEAK LOW-LEVEL
STORM-RELATIVE SHEAR...BUT WE WILL MONITOR
THE CELL CLOSELY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ062-
OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Apr 3, 2:20 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 220 PM CDT THU APR 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 220 PM CDT THU APR 3 2008 ...SEVERE WEATHER AND HEAVY RAINFALL LIKELY FROM LATE AFTERNOON THROUGH TONIGHT.... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK... SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. FLASH FLOOD. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A POTENT UPPER TROUGH APPROACHING THE FOUR CORNERS REGION WILL AFFECT THE AREA BY LATE AFTERNOON. A SURFACE BOUNDARY HAD LIFTED NORTH OF THE AREA THIS MORNING...AND WAS STRETCHED ACROSS EASTERN KANSAS THROUGH NORTHWEST OKLAHOMA AS OF EARLY AFTERNOON. THIS BOUNDARY WILL REORGANIZE AND BEGIN TO MOVE SOUTHEAST AS A COLD FRONT. OUT AHEAD OF THE FRONT...MOIST AND INCREASINGLY UNSTABLE AIR WILL CONTINUE TO OVERSPREAD THE REGION IN ADVANCE OF THE APPROACHING UPPER TROUGH...WHICH WILL TRAVERSE THE REGION TONIGHT. AIDED BY AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME VERY UNSTABLE...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AS THIS AREA WILL LIKELY REMAIN IN THE WARM SECTOR AS FAVORABLE UPPER SUPPORT INCREASES. SUPERCELL THUNDERSTORMS ARE EXPECTED ACROSS A WIDE AREA BEGINNING LATE THIS AFTERNOON. ALL SEVERE MODES...INCLUDING TORNADOES...HIGH WINDS...AND LARGE HAIL WILL BE POSSIBLE IN ADDITION TO HEAVY FLOODING RAINFALL. THE HEAVIEST RAINFALL AND CHANCES FOR SEVERE WILL BE EAST OF THE AREA TOWARDS SUNRISE FRIDAY MORNING AS THE FRONT CLEARS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. AFTER A SHORT BREAK...AND A FEW DAYS OF SLIGHT THUNDERSTORM CHANCES... THE SEVERE WEATHER PATTERN IS EXPECTED TO TAKE SHAPE ONCE AGAIN. BY MID WEEK ANOTHER IN A SERIES OF UPPER SYSTEMS IS EXPECTED TO TRAVERSE THE PLAINS... ENCOUNTERING AN UNSTABLE AND VOLATILE AIR MASS IN PLACE ACROSS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS VOLATILE SPRINGTIME WEATHER PATTERN CONTINUES TO PERIODICALLY ENHANCE CHANCES FOR DAMAGING AND DANGEROUS WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 3, 7:35 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 S ARKOMA 35.33N 94.44W
04/03/2008 E0.75 INCH LE FLORE OK LAW ENFORCEMENT
&&
CASLocal storm report, Apr 3, 8:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL FORT SMITH 35.39N 94.40W
04/03/2008 E0.75 INCH SEBASTIAN AR BROADCAST MEDIA
0749 PM HAIL VAN BUREN 35.44N 94.35W
04/03/2008 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
0741 PM HAIL KIBLER 35.43N 94.23W
04/03/2008 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
&&
SFPSpecial weather statement, Apr 3, 8:13 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT THU APR 3 2008
OKZ076-040145-
LE FLORE OK-
813 PM CDT THU APR 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 813 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF MUSE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE...
WHITESBORO...HODGEN AND HEAVENER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3496 9445 3461 9447 3452 9488 3473 9497
TIME...MOT...LOC 0113Z 246DEG 42KT 3471 9475Local storm report, Apr 3, 8:14 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 10 E BEGGS 35.74N 95.89W
04/03/2008 E1.00 INCH OKMULGEE OK BROADCAST MEDIA
&&
SFPLocal storm report, Apr 3, 8:21 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 7 N OZARK 35.59N 93.83W
04/03/2008 E0.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
SFPLocal storm report, Apr 3, 8:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 7 N OZARK 35.59N 93.83W
04/03/2008 M0.75 INCH FRANKLIN AR AMATEUR RADIO
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 59 min |
| Apr 3, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 64 min |
| Apr 4, 3:49 PM CDT | Frost Advisory | TSA | Benton, Carroll, Madison, Washington | 17 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.